Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Can a psychiatrist get depression?

User rating for this question
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
Hello doctor

Can a psychiatrist get depression ?
Have you ever seen this in your career ?

Posted Sun, 20 Oct 2013 in Smoking and Alcohol Addiction
Answered by Dr. Preeti Parakh 36 minutes later
Brief Answer:
Yes and yes.

Detailed Answer:

Welcome back!

Yes, a psychiatrist, like any other human being, can get depression, which is a disease just like any other.

I know a doctor who suffered from a depressive episode while she was doing her residency in psychiatry. She recovered, completed her course and is now a young mother as well as a qualified psychiatrist. She recovered with the help of an antidepressant medication called venlafaxine.

Hope this answers your query.

Best wishes.

Dr Preeti Parakh
MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor